Alert archive / Texas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 71, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at May 19, 2018, 5:56 PM CDT for Crosby County, Texas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2018, 5:56 PM CDT (22:56 UTC)
- Expired
- May 19, 2018, 6:45 PM CDT
- In force
- 49 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Crosby County, TX
The radar
The Lubbock radar (KLBB), 48 km from the middle of the area, began a volume at 22:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 19, 2:30 PM CDT | Severe Thunderstorm Watch | SPC | 11 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.9 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -656 J/kg
- Mixed-layer LCL
- 2059 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -124 m²/s²
- 0-3 km storm-relative helicity
- -106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
423
WUUS54 KLUB 192256
SVRLUB
TXC107-192345-
/O.NEW.KLUB.SV.W.0071.180519T2256Z-180519T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lubbock TX
556 PM CDT SAT MAY 19 2018
The National Weather Service in Lubbock Texas has issued a
* Severe Thunderstorm Warning for...
Central Crosby County in northwestern Texas...
* Until 645 PM CDT
* At 555 PM CDT, a severe thunderstorm was located near Caprock, or
13 miles southwest of Crosbyton, moving northeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Crosbyton, Ralls and Caprock.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3356 10156 3358 10156 3383 10111 3383 10105
3381 10104 3354 10104 3344 10146
TIME...MOT...LOC 2255Z 239DEG 23KT 3354 10144
HAIL...1.00IN
WIND...60MPH
$$
264 follow-up statements
680
WWUS54 KLUB 192309
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
609 PM CDT SAT MAY 19 2018
TXC107-192345-
/O.CON.KLUB.SV.W.0071.000000T0000Z-180519T2345Z/
Crosby TX-
609 PM CDT SAT MAY 19 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR CENTRAL CROSBY COUNTY...
At 609 PM CDT, a severe thunderstorm was located near Mcadoo, or 8
miles northeast of Crosbyton, moving northeast at 25 mph. A second
storm was located south of Ralls.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Crosbyton, Ralls and Caprock.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3362 10148 3383 10111 3383 10105 3381 10104
3354 10104 3344 10146
TIME...MOT...LOC 2309Z 238DEG 23KT 3371 10111
HAIL...1.25IN
WIND...60MPH
$$
26890
WWUS54 KLUB 192319
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
619 PM CDT SAT MAY 19 2018
TXC107-192345-
/O.CON.KLUB.SV.W.0071.000000T0000Z-180519T2345Z/
Crosby TX-
619 PM CDT SAT MAY 19 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR EASTERN CROSBY COUNTY...
At 619 PM CDT, a severe thunderstorm was located near Mcadoo, or 10
miles northeast of Crosbyton, moving northeast at 20 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Crosbyton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3365 10139 3383 10111 3383 10105 3381 10104
3354 10104 3347 10136
TIME...MOT...LOC 2319Z 240DEG 18KT 3372 10108
HAIL...1.25IN
WIND...60MPH
$$
26554
WWUS54 KLUB 192329
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
629 PM CDT SAT MAY 19 2018
TXC107-192345-
/O.CON.KLUB.SV.W.0071.000000T0000Z-180519T2345Z/
Crosby TX-
629 PM CDT SAT MAY 19 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR NORTHEASTERN CROSBY COUNTY...
At 628 PM CDT, a severe thunderstorm was located near Mcadoo, or 10
miles northeast of Crosbyton, moving northeast at 10 mph. A second
storm was located a few miles south of Crosbyton.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Crosbyton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3368 10134 3383 10111 3383 10105 3381 10104
3354 10104 3353 10132
TIME...MOT...LOC 2328Z 240DEG 10KT 3372 10108
HAIL...1.25IN
WIND...60MPH
$$
26350
WWUS54 KLUB 192335
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
635 PM CDT SAT MAY 19 2018
TXC107-192345-
/O.CON.KLUB.SV.W.0071.000000T0000Z-180519T2345Z/
Crosby TX-
635 PM CDT SAT MAY 19 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR NORTHEASTERN CROSBY COUNTY...
At 635 PM CDT, a severe thunderstorm was located near Mcadoo, or 10
miles east of Crosbyton, moving east at 10 mph.
HAZARD...Tennis ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Crosbyton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3368 10129 3379 10111 3383 10105 3381 10104
3354 10104 3357 10128
TIME...MOT...LOC 2335Z 274DEG 7KT 3368 10107
HAIL...2.50IN
WIND...60MPH
$$
26What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 2:24 PM CDT, 3 hours 32 minutes earlier.
Area forecast discussion, May 19, 2:24 PM CDT, 3 hours 32 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 224 PM CDT Sat May 19 2018 .DISCUSSION... Lift was in no short supply this afternoon as a well-defined stationary front was found draped from Childress southwest to Levelland and Plains as of 1 PM. Aloft, water vapor imagery revealed an impulse in SW flow approaching from southeast NM and far West TX. Add to this the RRQ to an upper jet and a very modest EML (per Lubbock Airport AMDAR profiles) and the stage is primed for scattered to numerous storm development. Similar to Friday, an axis of elevated convection early this afternoon is expected to become more surface based by mid afternoon and make full use of 2000 to 3000 J/kg of MLCAPE. Unlike Friday, today we have a deeper fetch of moisture advection underway (as noted by an axis of stratus aligned from Del Rio north to near Big Spring) which will limit the degree to which moisture mixes out this afternoon. Although oriented parallel to the boundary, deep layer shear values around 35 knots will promote storm organization, including some mesos given favorable backing of low level winds for maintaining storm relative inflow. Modes overall should favor linear structures given minimal capping and consolidating outflows over time. This argues the greatest threat will be downbursts as the significant hail potential should be restricted to individual cells early in the event. Following an inevitable MCS development off the Caprock this evening, a reinforcing cold front will drop south and aid in focusing a second round of storms, mainly after midnight. What looks particularly interesting about this setup is the presence of a 30-40 knot LLJ feeding rich mixing ratios northward overnight. This isentropic ascent should focus numerous elevated storms overnight, with some likelihood for training precip and heavy rain. Majority of CAMs and global models indicate such a scenario as PWATs rise to over 1 inch. This precip should wane from N-S toward daybreak Sunday as the layer of isentropic ascent shifts south. Widespread stratus trapped along the frontal inversion and cool NE winds will make for a pleasantly cool day area wide. PoPs were dried out in most areas by the afternoon as saturated depths thin out and omega vanishes. Prospects for additional storms arriving Sun night from sern NM remain decent, but not definite as this will hinge on the strength of the LLJ/isentropic forcing and any pre-existing storms that manage to form in the easterly upslope of NM. Weak upper ridging during this time may also limit the coverage of precip, which should amplify a bit on Monday ahead of increasingly cyclonic SW flow for Mon night and Tue. Broad SE winds in the low levels during this time will keep the dryline well to our west, which may also curtail PoPs during the day and make for more of a nocturnal threat of storms and perhaps a diminished severe threat. By later week, weakening winds aloft in response to anticyclonic flow and sharper ridging atop the region should bring a gradual demise to PoPs and spell a return to drier and somewhat hotter conditions. && .LUB WATCHES/WARNINGS/ADVISORIES... None. && 93
Hazardous weather outlook, May 19, 4:36 PM CDT, 1 hour 20 minutes before
Hazardous Weather Outlook...CORRECTED National Weather Service Lubbock TX 436 PM CDT Sat May 19 2018 TXZ021>044-200815- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 436 PM CDT Sat May 19 2018 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...This Afternoon and Tonight There will be a risk for severe thunderstorms this afternoon east a Tahoka to Plainview to Childress line. Hail to the size of baseballs and wind gusts to 70 mph along with a tornado or two are possible. A risk for large hail and severe wind gusts along with localized flooding will spread over most areas tonight as a cold front moves into the area. .DAYS TWO THROUGH SEVEN...Sunday through Friday Strong or severe thunderstorms also may develop Monday through Wednesday as an unsettled pattern holds over our region. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed.
In the hours before
Local storm report, May 19, 5:22 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
522 PM CDT SAT MAY 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL PADUCAH 34.01N 100.30W
05/19/2018 E1.00 INCH COTTLE TX STORM CHASER
&&
EVENT NUMBER LUB1800136
CALDRICHThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 7:42 PM CDT | Special Weather Statement | LUB | Hall | 33 min |
| May 19, 3:39 PM CDT | Severe Thunderstorm Warning | LUB | Floyd, Motley | 51 min |
| May 19, 4:14 PM CDT | Severe Thunderstorm Warning | LUB | Dickens, Motley | 16 min |
| May 19, 4:28 PM CDT | Severe Thunderstorm Warning | LUB | Cottle, Motley | 47 min |
| May 19, 4:57 PM CDT | Severe Thunderstorm Warning | LUB | Childress, Cottle | 48 min |
| May 19, 5:44 PM CDT | Severe Thunderstorm Warning | LUB | Cottle | 16 min |
| May 19, 5:58 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Garza, Lynn | 29 min |
| May 19, 6:40 PM CDT | Flash Flood Warning | LUB | Crosby, Dickens | 67 min |
| May 19, 6:43 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Dickens, Motley | 47 min |
| May 19, 6:53 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Lubbock | 52 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.